MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW ULNAR COMPONENT; PROSTHESIS, ELBOW, CONSTRAINED

ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW ULNAR COMPONENT; PROSTHESIS, ELBOW, CONSTRAINED
Catalog Number 00840002407
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Aseptic loosening (4883)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 00840004410; lot# 63601647, item# 00840002407; lot# 63319025, item# 00840009400; lot# 63306597, item# 00840009000; lot# 63610436.H6: proposed component code - mechanical (g04) - stem.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported from a clinical study that a patient underwent a right elbow revision approximately five (5) years and five (5) months post-implantation due to pain and osteolysis identified by x-ray at the humeral yolk, distal humeral stem, and proximal ulnar stem.During the revision, the surgeon noted that the humeral stem was grossly loose.The humeral stem and ulnar bushings were revised, and the ulnar stem was left in place.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10 h6: proposed component code - mechanical (g04) - stem no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the humeral component was grossly loose, the ulnar component was stable.Humeral and ulnar bushings were replaced.X-ray shows implants in good position, fairly significant amount of osteolysis around the humeral yolk, distal humeral stem, and proximal ulnar stem.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed by provided medical records.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER NEXEL TOTAL ELBOW ULNAR COMPONENT
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21858189
Report Number0001822565-2025-01033
Device Sequence Number4695810
Product Code JDC
UDI-Device Identifier00889024271289
UDI-Public(01)00889024271289(17)260531(10)63319025
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Catalogue Number00840002407
Device Lot Number63319025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight91 KG